Sexual side effects of anti-depressants…

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Sexual side effects of anti-depressants…

This topic contains 2 replies, has 3 voices, and was last updated by  CMH 1 week, 4 days ago.

  • Author
    Posts
  • #177856

    MountainMama41
    Participant

    So I tried a host of stimulants and they all had bad side effects like increasing my anxiety or a lot of irritation in the come down. My Dr prescribed Pristiq and weirdly it seemed to work for both my moodiness and ADHD with hardly any side effects. I added in a bit of caffeine in the AM to give me some focus ability. The main issue is that I had a low sex drive before and now on these meds it’s a zero! My husband is not happy about this and wants me to go off the Pristiq.

    I don’t know if I should try more stimulants or what? I really would like to have some sort of sex drive…

  • #177898

    Andronicus
    Participant

    Low sex drive vs anxiety and moodiness…humm really aren’t you happier without the anxiety and couldn’t low sex drive be acknowledged and move to more intimacy and closeness in your relationship as you are able to be better at communicating your thoughts and feelings clearer.?

  • #177938

    CMH
    Participant

    Hi. I’ve had problems as well. I have a good sex drive but can’t reach the peak, so to speak. I’m on an SSRI which can have sexual side effects. My provider suggested taking a mini “vacation” from taking the med, say a couple of days before having sex. She felt issues of increased depression and anxiety would be minimal. I haven’t had the chance to test this out yet.

    For me, my ability to relax and really let my guard down requires a deep connection with my partner. Trust is a HUGE part of working through this issue. Requires patience and understanding that the right “recipe” will take time. It’s also extremely helpful if your partner is really able to “ring your bell”.

You must be logged in to reply to this topic.